Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 16, 2006, 2:58 PM CST for Madison County, Illinois; City of Saint Louis, Missouri. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 2:58 PM CST (20:58 UTC)
- Expired
- Feb 16, 2006, 3:45 PM CST
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Madison County, IL, City of Saint Louis, MO
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 3:40 PM CST | HAIL 0.75 | Hamel, IL | |
| Feb 16, 3:50 PM CST | HAIL 1 | Collinsville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 372 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 589 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 162058
SVRLSX
ILC119-MOC510-162145-
/O.NEW.KLSX.SV.W.0022.060216T2058Z-060216T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CST THU FEB 16 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. LOUIS CITY IN EAST CENTRAL MISSOURI
MADISON COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 345 PM CST
* AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES NORTHWEST OF ST. LOUIS...OR ABOUT NEAR MARYLAND HEIGHTS...AND
MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARTFORD...
ROXANA...
EDWARDSVILLE...
ALHAMBRA...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3897 9026 3880 9012 3871 9026 3862 9031
3869 8962 3900 8966
$$
GLASS1 follow-up statement
000
WWUS53 KLSX 162115
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CST THU FEB 16 2006
ILC119-MOC510-162145-
/O.CON.KLSX.SV.W.0022.000000T0000Z-060216T2145Z/
MADISON IL-ST. LOUIS CITY MO-
314 PM CST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHERN ST. LOUIS CITY AND MADISON COUNTIES...
AT 309 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES NORTHWEST OF
GRANITE CITY...MOVING EAST AT 55 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
ROXANA...POAG...EDWARDSVILLE...HAMEL...FRUIT...CARPENTER...ALHAMBRA
AND KAUFMAN.
TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
NUMEROUS REPORTS OF LARGE HAIL UP TO THE SIZE OF BASEBALLS HAVE BEEN
RECEIVED FROM NORTHERN ST. LOUIS COUNTY. IF YOU ARE IN THE PATH OF
THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3897 9026 3880 9012 3871 9026 3862 9031
3869 8962 3900 8966
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 6:05 AM CST, 8 hours 53 minutes earlier.
Area forecast discussion, Feb 16, 6:05 AM CST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 605 AM CST THU FEB 16 2006 .DISCUSSION... QUASI STATIONARY FRONT CURRENTLY EXTDS FM SWRN MO NE THRU COU TO JUST N OF STL. MOST OF THE SHRA AND TSRA ARE NE OF STL ATTM NR NOSE OF 40-50 KT SWLY LLJ. BOTH NAM AND GFS DVLP A SFC WV ALNG FNT JUST N OF STL BY 18Z THU WITH THE ERN PTN OF THE FNT LFTG NWD THIS MRNG. APRS THAT MOST OF THE PCPN WILL BE N OF THE FNT THIS MRNG WITH INCRSG WAA ABV FNT AS NEW LLJ CORE DVLPS OVR SWRN MO AHD OF 850 MB LOW AND TRANSLATES NEWD INTO E CNTRL MO BY 18Z THU. SHOULD SEE CONVECTION DVLPG ALNG TRAILING CDFNT THIS AFTN AS IT SURGES SEWD THRU THE CWA AS A STG SHRTWV MOVS NEWD INTO NWRN MO BY 00Z FRI. POTENTIAL FOR A FEW SVR STORMS MAINLY OVR THE SERN PTN OF THE CWA THIS AFTN INTO THE EARLY EVNG ALNG STG CDFNT WITH THE NAM MDL SHOWING SFC LI VALUES DOWN TO AS LOW AS -2 AHD OF THE CDFNT WITH STG SHEAR AND VRY FAST MOVG STORMS. MAY NEED TO MENTION FZRA IN THE EXTRM NWRN PTN OF THE CWA THIS MRNG AS THE SFC TEMPERATURE HAS DROPPED TO 28-30 DGRS F IN THIS REGION. MAY NEED TO CONSIDER A WINTER WX ADVSRY FOR THE 3-4 NWRN MOST COUNTIES OF THE CWA TDA. PCPN IN THE NWRN PTN OF THE CWA SHOULD CHANGE OVR TO SNOW THIS AFTN WITH A BRIEF PERIOD OF SLEET POSSIBLE. SHOULD SEE A RAPID DROP IN TEMPERATURES THIS AFTN INTO THE EVNG WITH FROPA WITH STG NWLY WNDS JUST BHND FNT. NAM MDL SHOWS VRY STG 850 MB CAA FM 00Z TO 06Z FRI BHND THE 850 MB TROF WITH PRONOUNCED DRYING OF THE 850 MB DWPTS. PCPN SHOULD END BY MIDNIGHT OVR THE ENTR CWA AS STG ARCTIC HI BUILDS SEWD INTO THE CWA. MAY BE A BRIEF PERIOD OF SNOW BHND THE CDFNT LT THIS AFTN AND THIS EVNG BFR THE PCPN SHUTS OFF BUT DO NOT SEE MUCH POTENTIAL FOR ACCUMULATION...POSSIBLY A DUSTING. MUCH COLDER TEMPERATURES FOR THU NGT THRU THE WEEKEND WITH THE GFS MDL SHOWING SOME QPF OVR THE SRN PTN OF THE CWA FRI NGT WITH ISENTROPIC LFT...850-700 MB WAA OVR ARCTIC AIRMASS. WILL CONT AT LEAST LOW POPS OVR THE SRN PTN OF THE CWA FOR FRI NGT. GKS && .AVIATION... FOR THE 12Z TAFS... TRICKY AVIATION FORECAST THIS MORNING WITH LOTS OF THINGS TO CONSIDER. FIRST AND FOREMOST IS THE QUASI-STATIONARY FRONT BISECTING THE AREA FROM NEAR KVIH TO KTAZ. CONDITIONS NORTH OF THE FRONT ARE SQUARELY LIFR-IFR RANGE...WITH CONDITIONS RANGING FROM LIFR AT KSUS DUE TO FOG TO VFR AT KSTL. SURFACE WAVE ON THE FRONT NEAR KJLN SHOULD MIGRATE NORTHEAST. INCREASING PRESSURE GRADIENT SHOULD ALLOW FOR STRENGTHENING SOUTHERLY WINDS ACROSS SOUTHERN PORTIONS OF THE AREA TODAY WHICH SHOULD CAUSE THE FRONT TO PIVOT NORTHWARD. AREAS WHICH REMAIN NORTH OF THE FRONT (MAINLY ALONG AND NORTH OF A KCOU TO KPPQ LINE) SHOULD STAY PRETTY LOW TODAY...MAYBE JUST EDGING OUT OF IFR CONDITIONS FOR BRIEF PERIODS. TEMPERATURES ARE HOVERING AT OR JUST BELOW THE FREEZING MARK...SO THERE IS A THREAT FOR SOME FROZEN/FREEZING PRECIP NORTH OF THE FRONT THIS MORNIGN. AREAS SOUTH OF THE FRONT SHOULD REMAIN/COME UP TO HIGH MVFR/LOW VFR AHEAD OF THE FRONT. EXPECT A SQUALL LINE TO FORM THIS AFTERNOON ON OR JUST AHEAD OF THE FRONT. MAIN THREAT FROM THE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE WIND GUSTS IN EXCESS OF 50KTS...BUT THAT THREAT WILL PRIMARILY BE EAST OF THE MISSISSIPPI RIVER. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
In the hours before
Local storm report, Feb 16, 2:31 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 E MARTHASVILLE 38.63N 91.02W
02/16/2006 M0.88 INCH WARREN MO TRAINED SPOTTER
ESTIMATED 40-50 MPH WIND SPEED.
&&
SDDLocal storm report, Feb 16, 2:35 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
235 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 W FIELDON 39.11N 90.54W
02/16/2006 JERSEY IL LAW ENFORCEMENT
POWER POLES DOWNED ON INTERSECTION OF HWY 16 AND HWY 100.
&&
SDDLocal storm report, Feb 16, 2:39 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
239 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 NW DEFIANCE 38.65N 90.81W
02/16/2006 M1.00 INCH ST. CHARLES MO TRAINED SPOTTER
&&
SDDLocal storm report, Feb 16, 2:41 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
241 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL JERSEYVILLE 39.12N 90.33W
02/16/2006 M1.00 INCH JERSEY IL LAW ENFORCEMENT
40-50 MPH WIND GUSTS
&&
SDDLocal storm report, Feb 16, 2:43 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
243 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL WELDON SPRING 38.72N 90.65W
02/16/2006 M1.00 INCH ST. CHARLES MO NWS EMPLOYEE
&&
SDDLocal storm report, Feb 16, 2:57 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 1 W SULLIVAN 38.22N 91.19W
02/16/2006 M0.88 INCH FRANKLIN MO TRAINED SPOTTER
&&
SDDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:58 PM CST | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 47 min |
| Feb 16, 3:06 PM CST | Severe Thunderstorm Warning | LSX | Macoupin | 39 min |
| Feb 16, 3:33 PM CST | Severe Thunderstorm Warning | LSX | Montgomery | 42 min |
| Feb 16, 3:33 PM CST | Tornado Warning | LSX | Madison, Saint Clair | 42 min |
| Feb 16, 3:40 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 50 min |
| Feb 16, 3:48 PM CST | Severe Thunderstorm Warning | LSX | Bond, Madison | 42 min |
| Feb 16, 3:56 PM CST | Tornado Warning | LSX | Bond | 49 min |
| Feb 16, 3:58 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 47 min |
| Feb 16, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 45 min |
| Feb 16, 4:33 PM CST | Severe Thunderstorm Warning | LSX | Clinton | 42 min |
| Feb 16, 4:47 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 43 min |
| Feb 16, 4:53 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 42 min |
| Feb 16, 5:14 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Washington | 23 min |
| Feb 16, 5:17 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 23 min |
| Feb 16, 1:49 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 41 min |
| Feb 16, 2:12 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Feb 16, 2:26 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 49 min |
| Feb 16, 2:40 PM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Feb 16, 3:17 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 43 min |
| Feb 16, 3:20 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Washington | 40 min |
| Feb 16, 4:01 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 44 min |
| Feb 16, 4:12 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 48 min |
| Feb 16, 4:44 PM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 61 min |
| Feb 16, 4:55 PM CST | Tornado Warning | LSX | Iron, Madison | 35 min |
| Feb 16, 5:31 PM CST | Severe Thunderstorm Warning | LSX | Madison | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.